MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS2111
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used ls2111 ligasure device was received, and evaluation of the sample confirmed an issue with a missing component.Visual inspection found one of the snaps had broken off and was not returned.Snap damage can be caused by the improperly misaligning the snaps onto the corresponding holes during assembly or disassembly.This damage can also be caused by multiple assembly attempts.The investigation identified the root cause of the issue to be damage from improper assembly or disassembly.The instructions included with this device lists proper assembly methods.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, the device would not activate.Examination of the received device on 2017-05-25 found one of the snap pins had broken off and was not returned.The customer was notified and confirmed that no piece of the device fell within the patient.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6647572
Report Number1717344-2017-05460
Device Sequence Number1082394
Product Code GEI
UDI-Device Identifier20884524000647
UDI-Public20884524000647
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberLS2111
Device Catalogue NumberLS2111
Device Lot Number61320110X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Initial Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1